Post-inflammatory Hyperpigmentation

Post-inflammatory hyperpigmentation (PIH) is the discoloration of the skin after inflammation or injury. The skin can turn pink, brown, red, or black. This discoloration results from excess melanin production due to the way the skin heals after an injury.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Please suggest a solution for blackness in the upper lip due to lip sucking habit.

Query: Hello doctor, When I was young I used to lick my lips a lot causing a red line above my lips and under my nose. One day I went out and came back with a permanent blackness above my upper lip (not my skin color). It lools like I have a mustache. Please help.  Read Full »


Dr. Sidharth Sonthalia

Cosmetologist, Dermatologist, Hair Transplant Surgeon, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Well, we would be able to help you the most if you are able to provide us with a clinical photograph of your condition. Based on the brief history you have provided to us, you seem to be suffering from Lip-lick cheilitis induced post-inflammatory hyperpigmentation. ...  Read Full »

Why do I have dark spots all over my body?

Query: Hi doctor, I am a 31 year old female with three kids. When I was in my teenage, I developed red bumps which later on turn into acne. Most of the time I scratch them as they are very itchy and same with insect bites. I have a lot of dark spots now all over my face, buttock, back of my thighs and uppe...  Read Full »


Dr. Atishay Bukharia

Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. Please answer me the following questions to give more accurate treatment. How long it has been there? Is itching still there? Can you mention any exaggerating and relieving factor? Any area spared? How long have you been breastfeeding? Revert back with the answers to a de...  Read Full »

How to get the black line off my nose?

Query: Hello doctor, I have a horizontal black line on my nose from the past seven years. During the time of menses, it looks lighter, but on the other days, it looks darker. I applied everything from lemon juice, potato juice, cucumber, kojic cream, etc. But nothing works. What should I do?  Read Full »


Dr. Sandeep Golla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Your concern may be post inflammatory hyper pigmentation or melasma. I suggest you try Lumacip plus (a combination of Fluocinolone topical, Hydroquinone topical and Tretinoin topical) cream. It is a triple combination cream. You can apply the cream on the pigmentation...  Read Full »

How does a dermatologist treat dark underarms?

Query: Hi doctor, I have dark underarms with dark spots. I also have a slight dark patch around the neck. Please prescribe me necessary medicines. I do not have thyroid or sugar. I have PCOD, and not under treatment right now.  Read Full »


Dr. Sampada Avinash Thakare

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. From your description, I would say it is Acanthosis nigricans. Clinical photographs would have helped. Have you put on weight recently? I suggest applying Glyco-A 12% cream (Glycolic acid) at night over dark area. Consult your specialist doctor, discuss with him or her a...  Read Full »

Why should not I use Hh Zole cream for long term?

Query: Hello doctor, I have fungal infection in groins and underarms. My doctor suggested me to use Hh Zole and Clocip. After using Hh Zole cream alone I got better result. But, my doctor suggested me to continue with Clocip cream. Why should not I continue with Hh Zole? Please explain.  Read Full »


Dr. Sumit Srivastava

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Hh Zole cream is a combination of Mometasone which is a mild steroid and Clotrimazole is antifungal. These combination creams are use initially used to control fungal infection with inflammation and itching. But, steroids cannot be used for long time since they have major...  Read Full »

What can be done about itchy cracks on scrotum that are spreading?

Query: Hello doctor, I have read your previous enquiry on a patient that had itchy-cracks on his scrotum and I am experiencing the same. I also have some white spots on my penis, also in the head. I did some tests before to see if it was a fungus, but the results were negative. I have been having this iss...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. Please answer the following: Is the scrotal skin dry and itchy? Any other symptoms like burning sensation? Does it involve only scrotum or other areas too? Any history of local ointments application over this area? What treatment have you previously taken for ...  Read Full »

After PPP removal, some dark lines appeared on my penis. What are they?

Query: Hi doctor, I am 27 years old. Four months ago, I had the PPP removal along with CO2. Now, for the last 30 days, I have been noticing some dark lines on my penis head. Is that something to worry?  Read Full »


Dr. Rashmi Singh

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Please attach a picture to ascertain if it is something to worry. Thank you. Revert back with a photo to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist  Read Full »

I have PIH after erythema multiforme. What can I apply to let the pigments fade?

Query: Hello doctor, I had erythema multiforme because of drug allergy and currently left with post inflammatory hyperpigmentation. How long will it last and how and what should I do or apply to let the pigments fade? I have my liver, biopsy test, and I need someone to explain the results.  Read Full »


Dr. Shanza Ikram

Dermatologist

Answer: Hi, Welcome to icliniq.com. I have gone through the pictures (attachment removed to protect patient identity). Your lesions are not only hyperpigmented (which shows the healing phase) but they are still erythematous (which shows the active phase). So, right now you should not worry about the pig...  Read Full »

What can be done for hyperpigmentation due to steroid ointment?

Query: Hi doctor, I have eczema and over the years doctors have provided me a steroid ointment which I have been using. The side effects were darkening of the skin. Wondering if there is a solution since now my skin has become really dark on my face and neck. Also, I have hyper-pigmentation all over my ch...  Read Full »


Dr. Kakkar

Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have noted your concern and I have viewed the images (attachment removed to protect patient identity). You seem to have acne along with post-inflammatory hyperpigmentation (PIH) from previously healed acne. Acne is a well-known side effect of steroid creams. So per...  Read Full »

Why does my face look bad when I walk into direct sunlight?

Query: Hello doctor, I have had mild acne for years and it seems to be under control now with an occasional break out here and there, mainly just trying to fix scarring. I am a 26-year-old male. Currently, I am using the Menscience brand facial wash, Mirco scrub, and rosewater toner. I lie to keep things ...  Read Full »


Dr. Shaunak Patel

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I am glad you asked this. Could you also upload a photo of your face both indoors as well as in natural daylight? I need to have a close-up view to pinpoint the diagnosis and suggest a remedy. I appreciate your concern. For more information consult a dermatologist onli...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.